What is Sinecod® (butamirate citrate) used for?
Sinecod® is commonly used for the symptomatic treatment of cough of various origins.
How should I take Sinecod® (butamirate citrate)?
This drug is taken by mouth with or without food.
Use the enclosed measuring cup for proper dosing. Clean and dry the measuring cup after use.
You should stop taking this medicine when symptoms disappear.
If you have taken more Butamiratе syrup than you should or forget to take, talk to your doctor immediately.
Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Check with your doctor or pharmacist if you are not sure.
How do I store Sinecod® (butamirate citrate)?
Sinecod® is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Sinecod® in the bathroom or the freezer. There may be different brands of butamirate citrate that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.
You should not flush Sinecod® down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.
Precautions & warnings
What should I know before using Sinecod® (butamirate citrate)?
Talk to your doctor or pharmacist when taking butamiratе if:
- You are allergic to butamirate citrate or any of the other ingredients of this medicine.
- Your cough persists after taking this medicine at the recommended dose.
- Your cough lasts longer than 4 to 5 days or if you develop a fever, shortness of breath, or chest pain.
Also, you should remember that:
- Butamiratе must not be used in children or adolescents under 18 years of age.
- This cough medicine should not be used for prolonged periods of time.
- Do not use this cough medicine for longer than your doctor or pharmacist has told you to.
- Butamiratе may cause drowsiness and dizziness. It should be used with caution if you drive or use machines.
Is it safe during pregnancy or breastfeeding?
If you are pregnant, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.
You should not take butamiratе during the first trimester of pregnancy. You should only take butamiratе during the second or third trimester of pregnancy if your doctor has advised you to do so.
You should not take butamiratе if you are breastfeeding.
What side effects can occur from Sinecod® (butamirate citrate)?
Like all medicines, this medicine can cause side effects, although not everybody gets them. The following side effects may occur:
- Itchy skin rash
- Allergic reactions
Adverse reactions are:
- Nervous system disorders (somnolence)
- Gastrointestinal disorders (nausea, diarrhea)
- Skin and subcutaneous tissue disorders (urticaria)
Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.
What drugs may interact with Sinecod® (butamirate citrate)?
Sinecod ® may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.
Does food or alcohol interact with Sinecod ® (butamirate citrate)?
Sinecod® may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.
What health conditions may interact with Sinecod® (butamirate citrate)?
Sinecod® may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.
These health conditions are:
- Kidney problems
- Liver problems
The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using Sinecod® (butamirate citrate).
What is the dose of Sinecod® (butamirate citrate) for an adult?
The maximum duration of self-medication or over-the-counter treatment is one week. For symptoms that persist beyond this period, consult with your doctor.
The recommended dose is 2 or 3 tablets daily at 8 or 12-hour intervals. Swallow each tablet whole without crushing or chewing it.
Adults: The recommended dose is 15 ml up to 4 times daily.
Wash and dry the graduated cup after each use and between different users.
What is the dose of Sinecod ® (butamirate citrate) for a child?
Over 12 years of age: The recommended dose is 1 or 2 tablets daily.
3 to 6 years of age: The recommended dose is one teaspoonful (5 ml), 3 times daily.
6 to 12 years of age: The recommended dose is 2 teaspoonfuls (10 ml), 3 times daily.
Over 12 years of age: The recommended dose is one tablespoonful (15 ml), 3 times daily.
How is Sinecod ® (butamirate citrate) available?
Sinecod® is available in the following dosage forms and strengths:
- Syrup: 7.5 mg butamirate citrate per 5mL (available in 120 mL bottles)
- Tablet, sustained-release film-coated: 50 mg butamirate citrate
What should I do in case of an emergency or overdose?
In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.
What should I do if I miss a dose?
If you miss a dose of Sinecod®, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.
Hello Health Group does not provide medical advice, diagnosis or treatment.